This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Discontinuation of Therapy With Bupropion SR

Article Abstract

Because this piece has no abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: In the April 1999 issue of the Companion, Drs. Berigan and Harazin1 report a case of possiblebupropion-associated withdrawal symptoms in a patient treated for smoking cessation. The authorsdescribe the emergence of a number of symptoms following abrupt discontinuation of bupropionsustained-release (SR). The occurrence of withdrawal symptoms or a discontinuation syndrome withbupropion has been extensively evaluated in smoking cessation and depression development programsinvolving over 10,000 patients. In clinical trials (references 2 and 3 and Glaxo Wellcome Inc., data onfile), patients were monitored for the emergence of posttreatment adverse events 1 week after abruptdiscontinuation of therapy.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 1

Quick Links: Psychiatry

References